Monday, November 15, 2010

Amoxicillin and Hives

I took Sophie to the doctor 11 days ago for a sinus infection. Yesterday she finished a 10 day course of amoxicillin. This is what she looks like today. The pediatrician says it is most likely an allergic reaction to the medication. Apparently her daddy and uncles reacted the same way to it as kids. Poor girl even has it on her face, legs, and scalp. Treatment for hives = benadryl and time. *edited to add that Sophie also just had her MMR vaccine 11 days ago as well.

6 comments:

Michelle Z said...

Poor girl, that looks miserable :(

RK said...

Sorry that she had a reaction. Doesn't look comfortable at all. The stuff (amox) doesn't work a bit for Braska, but it sure doesn't cause hives. Hugs, Li'l Sophers.

Bethany said...

She didn't break out until the last day of taking the amox? How strange. I hope she's feeling better soon! I react that way to sulfa drugs - not pleasant at all.

Mer said...

My son reacts like that too. I felt so bad for him, but really the hives didn't seem to bother him at all - I was surprised! Hope your little one clears up soon!

Anonymous said...

Poor baby girl. If it is not one thing it is the other when it comes to our children.
Take care,
the prairie

Becca said...

Awwww! Samantha and I are allergic to the Pennicillin family, too. Look here: http://thebatesmotel3.blogspot.com/2009/01/yikes.html#comments

Craziness!